MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY
Model Number M00535110
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.It was reported that the device was not used past its expiry date.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was attempted to be used in the bile duct during an endoscopic bile duct stone removal procedure performed on (b)(6) 2024.During the procedure, the device was used to scrape out the stone after lithotripsy, however, it was observed under fluoroscopy that a metal was protruding vertically from the device.The procedure was completed with another stonetome.No further information has been obtained despite good faith efforts.The reported event may suggest that the cutting wire broke during the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.It was reported that the device was not used past its expiry date.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Block h11: investigation results: the returned stonetome was analyzed, and a visual and microscopic inspection found that the wire anchor was dislodged, and the working length was torn from the distal pierce hole.The cutting wire was not broken.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was not confirmed.The results of the analysis performed on the returned device found that the working length was torn at the pierce hole.This condition could have been caused by submitting the cutting wire to tension during the handle actuation, in addition with the possibility of the device being energized during the handle actuation, the analyzed problem could happen.Also, bowing the device without being completely out of the scope can lead to tear it and displace or dislodge the cutting wire anchor from its position.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
STONETOME
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20828579
Report Number3005099803-2024-06097
Device Sequence Number3917973
Product Code LQR
UDI-Device Identifier08714729146599
UDI-Public08714729146599
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00535110
Device Catalogue NumberM00535110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown